I was on Methotrexate for almost 2 years and as of a month ago, I decided to try to see how I would do without it. Being on Methotrexate has done wonders for my joint pains but I have had some undesireable side effects (I'm not going to lie).

I think one of my biggest side effects that bothered me at first was the hair loss. Not everyone experiences this but if you do, it can be really hard on your self-esteem. I've always had thin, long hair and with layers, it always looked a little fuller. When I would flare, I wouldn't always feel like doing my hair so a lot of times it would just be up in a pony tail.  I never realized how much hair I lost from MTX until I would take my pony tail down. After some time, my hair went from semi-full to really, really thin. I'm sure it didn't help that at the time I started taking this medication my stress factor was really high with planning a wedding, work and a bazillion doctors appointments and tests. So, I learned to improvised. For my wedding, I got extensions and I do have to say that they ended up being a lot of fun! Then after the wedding, I cut my hair. It felt odd to have short hair but to my surprise, I received a ton of compliments! I still miss having my long locks but at least I can say that I braved a new hairstyle.

So now, I'm learning how to manage my body without the help of Methotrexate. I was told that I can experience a burst of joint pain and other symptoms.  Boy am I. I caught a virus that caused me to cough non-stop, I had a fever another time and lots more joint pain.  I'm hoping that this is only temporary as a result of my body adjusting to the discontinuation of the medication. In the meantime, I'm going to help my body heal by eating better and getting more rest (despite the holidays stressors). If this helps, maybe in turn, my experience can help others facing the same challenge.
Labels: , edit post
Reactions: 
0 Responses

Post a Comment

Related Posts Plugin for WordPress, Blogger...